Alert archive / Alabama / Tornado Warnings in 2013
Tornado Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 30, 2013, 12:26 PM CST for Barbour County, Bullock County, Russell County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2013, 12:26 PM CST (18:26 UTC)
- Expired
- Jan 30, 2013, 1:00 PM CST
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Bullock County, AL, Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 12:19 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
428
WFUS54 KBMX 301826
TORBMX
ALC005-011-113-301900-
/O.NEW.KBMX.TO.W.0008.130130T1826Z-130130T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 PM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL BARBOUR COUNTY IN SOUTHEAST ALABAMA...
EASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
CENTRAL RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 100 PM CST
* AT 1226 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR PICKETT...OR 7 MILES SOUTH OF MIDWAY...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
HURTSBORO...COMER...SPRING HILL...UCHEE...THREE NOTCH...RUTHERFORD
AND HATCHECHUBBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3191 8547 3202 8565 3224 8549 3224 8543
3231 8544 3238 8539 3223 8508
TIME...MOT...LOC 1826Z 215DEG 49KT 3205 8549
$$
752 follow-up statements
746
WWUS54 KBMX 301838
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CST WED JAN 30 2013
ALC011-301847-
/O.CAN.KBMX.TO.W.0008.000000T0000Z-130130T1900Z/
BULLOCK AL-
1238 PM CST WED JAN 30 2013
...THE TORNADO WARNING FOR EASTERN BULLOCK COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EASTERN
BULLOCK COUNTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3209 8524 3208 8543 3214 8543 3214 8541
3215 8543 3231 8544 3238 8539 3223 8508
TIME...MOT...LOC 1837Z 219DEG 52KT 3217 8536
$$
ALC005-113-301900-
/O.CON.KBMX.TO.W.0008.000000T0000Z-130130T1900Z/
BARBOUR AL-RUSSELL AL-
1238 PM CST WED JAN 30 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RUSSELL AND
NORTH CENTRAL BARBOUR COUNTIES UNTIL 100 PM CST...
AT 1237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 5 MILES NORTHWEST OF SPRING HILL...OR 8 MILES
NORTHEAST OF MIDWAY...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
HURTSBORO...UCHEE...RUTHERFORD AND HATCHECHUBBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3209 8524 3208 8543 3214 8543 3214 8541
3215 8543 3231 8544 3238 8539 3223 8508
TIME...MOT...LOC 1837Z 219DEG 52KT 3217 8536
$$
77/GLEASON088
WWUS54 KBMX 301850
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CST WED JAN 30 2013
ALC005-113-301900-
/O.CAN.KBMX.TO.W.0008.000000T0000Z-130130T1900Z/
BARBOUR AL-RUSSELL AL-
1250 PM CST WED JAN 30 2013
...THE TORNADO WARNING FOR SOUTHWESTERN RUSSELL AND NORTH CENTRAL
BARBOUR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM CST.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3209 8524 3208 8543 3214 8543 3214 8541
3215 8543 3231 8544 3238 8539 3223 8508
TIME...MOT...LOC 1850Z 219DEG 52KT 3232 8522
$$
77/GLEASONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 30, 11:32 AM CST, 54 minutes earlier.
Area forecast discussion, Jan 30, 11:32 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1132 AM CST WED JAN 30 2013 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... UPDATED FORECAST FOR THE LATEST PROGRESSION OF THE SQUALL LINE BOUNDARY AND ASSOCIATED COOLING BEHIND IT AS THERE WILL BE LITTLE RISING IN TEMPERATURES BEHIND IT AFTER THE INITIAL BIG DROP. HAVE BEEN SCALING BACK COUNTIES FROM THE TOR WATCH AS NEEDED. ALSO...SCALED BACK THE WIND ADVISORY AS PRESSURE GRADIENTS NOT AS TIGHT BEHIND SQUALL LINE AS PREVIOUSLY ANTICIPATED WILL REASSESS WINDS FOR TONIGHT BEHIND THE FRONT. && .AVIATION...18Z TAF DISCUSSION. COLD FRONT WITH ASSOCIATED SQUALL LINE IS NOW BETWEEN ANB AND MGM. SHOWERS BEHIND THE FRONT WILL CONTINUE FOR TCL...BHM...EET AND ANB FOR A FEW MORE HOURS ENDING WEST TO EAST. WINDS IN THOSE LOCATIONS WILL PRIMARILY BE FROM THE WEST AROUND 10 WITH SOME SLIGHTLY HIGHER GUSTS THIS AFTERNOON. CEILINGS WILL CONTINUE TO GRADUALLY IMPROVE IN THESE AREAS. MGM AND TOI WILL STILL HAVE TO DEAL WITH THE MAIN LINE AND ANY INDIVIDUAL STORMS THAT DEVELOP AHEAD OF THE LINE. LOOK FOR CONTINUED GUSTS OF 30 KTS AT THESE LOCATIONS UNTIL THE LINE CLEARS THE AREA LATER THIS AFTERNOON. IFR CONDITIONS SHOULD BE EXPECTED IN THE HEAVIER THUNDERSTORMS. FOR TONIGHT...A SECONDARY COLD FRONT WILL PUSH THROUGH THE STATE. WINDS WILL ONCE AGAIN BECOME GUSTY...ESPECIALLY IN THE EASTERN HALF OF THE STATE LOCATIONS OF ANB...MGM AND TOI. SUSTAINED WINDS OF 15 KTS WITH GUSTS APPROACHING 30 KTS WILL BE POSSIBLE. WINDS WILL SLACK OFF NEAR SUNRISE WITH CLEARING SKIES. && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...LEE...LOWNDES...MACON...MARENGO... MONTGOMERY...PERRY...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA. && 08/88
Hazardous weather outlook, Jan 30, 12:05 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CST WED JAN 30 2013 ALZ011>015-017>050-311815- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1205 PM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND ISOLATED TORNADOES REMAIN POSSIBLE TODAY...ROUGHLY ALONG AND EAST OF A LINE FROM HEFLIN TO SELMA. ISOLATED SUPERCELL STORMS AHEAD OF THE LINE WILL CONTINUE TO BE POSSIBLE AHEAD OF THE SQUALL LINE AND WILL LIKELY CONTINUE THROUGH INTO THE AFTERNOON. THESE CELLS WILL HAVE A CHANCE TO PRODUCE TORNADOES BEFORE THE SQUALL LINE WORKS INTO THE AREA. WINDY CONDITIONS WILL ALSO CONTINUE ACROSS SECTIONS OF CENTRAL ALABAMA...MAINLY ALONG AND EAST OF AN ANNISTON TO SELMA LINE... THROUGH 6 PM THIS EVENING. SUSTAINED WINDS OF 25 MPH...WITH GUSTS OF UP TO 35 MPH ARE POSSIBLE. HIGHER ELEVATION LOCATIONS OF EASTERN ALABAMA COULD SEE WIND GUSTS OF UP TO 50 MPH. HEAVY RAINFALL FROM THE LINE OF STORMS COULD ALSO PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THROUGH THIS AFTERNOON WITHIN THE TORNADO WATCH AREA.
In the hours before
Local storm report, Jan 30, 11:06 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1106 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD TALLADEGA 33.43N 86.10W
01/30/2013 TALLADEGA AL EMERGENCY MNGR
FLOODING REPORTED ON NORTH STREET EAST AT THE TALLADEGA
MACHINE SHOP. FLOODING ALSO REPORTED ON SEVERAL OTHER
STREETS INCLUDING FORT WILLIAMS STREET...ISABELL
CIRCLE...AVENUE 8TH AND SCOTT STREET. COURT STREET AND
MOSLEY ARE REPORTED TO BE IMPASSABLE.
&&
REMLocal storm report, Jan 30, 11:07 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1107 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD SYLACAUGA 33.18N 86.26W
01/30/2013 TALLADEGA AL EMERGENCY MNGR
LAKE TERRACE STREET FLOODED WITH CARS UP TO THE WINDOWS
OF SOME CARS.
&&
REMLocal storm report, Jan 30, 11:08 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1108 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLASH FLOOD CHILDERSBURG 33.28N 86.35W
01/30/2013 TALLADEGA AL EMERGENCY MNGR
SADIE LEE LANE AND COOPER STREET REPORTED TO BE
IMPASSABLE DUE TO HIGH WATER.
&&
REMLocal storm report, Jan 30, 11:12 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1112 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND DMG ROCK MILLS 33.15N 85.28W
01/30/2013 RANDOLPH AL EMERGENCY MNGR
POWER LINES DOWN DUE TO GRADIENT WINDS
&&
GGOGGINSLocal storm report, Jan 30, 11:13 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1113 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD CENTER POINT 33.64N 86.68W
01/30/2013 JEFFERSON AL EMERGENCY MNGR
FLOODING REPORTED ALONG SWEENEY HOLLOW ROAD.
&&
REMLocal storm report, Jan 30, 11:40 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM FLASH FLOOD HEFLIN 33.65N 85.59W
01/30/2013 CLEBURNE AL EMERGENCY MNGR
INTERSECTION OF HIGHWAYS 78 AND 9 IN HEFLIN FLOODED WITH
SIX INCHES OR MORE OF FLOWING WATER.
&&
REMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:54 AM CST | Special Weather Statement | BMX | Marion | 66 min |
| Jan 30, 4:34 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Jan 30, 5:05 AM CST | Tornado Warning | BMX | Chilton | 40 min |
| Jan 30, 5:23 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 52 min |
| Jan 30, 5:44 AM CST | Tornado Warning | BMX | Winston | 31 min |
| Jan 30, 5:49 AM CST | Tornado Warning | BMX | Tuscaloosa, Walker | 41 min |
| Jan 30, 6:49 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 56 min |
| Jan 30, 7:28 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 47 min |
| Jan 30, 7:53 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 52 min |
| Jan 30, 8:00 AM CST | Severe Thunderstorm Warning | BMX | Hale, Marengo | 45 min |
| Jan 30, 8:15 AM CST | Tornado Warning | BMX | Coosa, Talladega | 45 min |
| Jan 30, 8:19 AM CST | Areal Flood Advisory | BMX | Hale | 116 min |
| Jan 30, 8:46 AM CST | Severe Thunderstorm Warning | BMX | Talladega | 29 min |
| Jan 30, 8:48 AM CST | Areal Flood Advisory | BMX | Bibb, Hale, Jefferson, Shelby | 117 min |
| Jan 30, 9:02 AM CST | Severe Thunderstorm Warning | BMX | Calhoun | 28 min |
| Jan 30, 9:08 AM CST | Tornado Warning | BMX | Calhoun | 52 min |
| Jan 30, 9:20 AM CST | Tornado Warning | BMX | Cleburne | 40 min |
| Jan 30, 9:43 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jan 30, 10:09 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 51 min |
| Jan 30, 10:12 AM CST | Flash Flood Warning | BMX | Talladega | 3 hr |
| Jan 30, 10:20 AM CST | Flash Flood Warning | BMX | Calhoun, St. Clair | 3 hr |
| Jan 30, 10:24 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 51 min |
| Jan 30, 10:31 AM CST | Severe Thunderstorm Warning | BMX | Clay, Randolph | 44 min |
| Jan 30, 10:42 AM CST | Flash Flood Warning | BMX | Clay, Cleburne | 3 hr |
| Jan 30, 10:53 AM CST | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 37 min |
| Jan 30, 10:57 AM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 33 min |
| Jan 30, 11:08 AM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 37 min |
| Jan 30, 11:19 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 26 min |
| Jan 30, 11:26 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 49 min |
| Jan 30, 12:10 PM CST | Tornado Warning | BMX | Bullock, Montgomery, Pike | 35 min |
| Jan 30, 12:28 PM CST | Areal Flood Advisory | BMX | Chambers, Randolph, Tallapoosa | 3 hr |
| Jan 30, 12:55 PM CST | Areal Flood Warning | BMX | Talladega | 3 hr |
| Jan 30, 2:03 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Lee, Pike, Russell | 57 min |
Nearby
Tornado Warnings in Alabama, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.